Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Haemoglobin level is 113. Can Pantoprazole cause hard tarry stools?

Answered by
Dr.
Dr. Rogers Nditanchou

General & Family Physician

Practicing since :2010

Answered : 193 Questions

default
Posted on Tue, 19 Nov 2013 in Blood Disorders
Question: I have a hemoglobin level of 113 is that in the normal range?
can Pantoprazole cause hard tarry stools?
doctor
Answered by Dr. Rogers Nditanchou 1 hour later
Brief Answer:
Slightly low hemoglobin level, not usual side effe

Detailed Answer:
Hi and thanks for the query,

A hemoglobin level of 11.3g/dl is slightly below the normal range. The normal should be greater than 12g/dl for males. However, it is not serious. It is however necessary to carryout Iron supplementation to make up for the slight decrease. Iron tablets are widely available. Supplementation generally should be done for two to three months, and a control complete blood count carried out to ascertain the response to treatment.

It is difficult and generally not very yielding to interpret the results of the hemoglobin level in isolation. Other parameters of the complete blood count picture like platelets, sizes of the blood cells (red blood cells) mean corpuscular volume and respective blood cells are needed. A good physical coupled with these other features give a good idea of the cause and degree of the anemia.

Hard tarry stools really have nothing to do with Pantoprazole. This has not actually been described as a side effect of this drug. Other causes of the hard stools like a change in diet should be actively sought for. Thanks and wishing you the best of health. Feel free asking follow up questions in case of need. Kind regards.

Dr Rogers
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Lab Tests ,   ,  
Medical Topics

Recent questions on  Blood test

doctor1 MD

sudden on set of numbness, no pain on both sides; seems to have settled from bottom of feet through chest, then some parts of arm; fingertips. Blood work shows slightly elevated white blood count; no b12 deficiency, iron slightly low, but not very low. MRI norma.

doctor1 MD

Hi, I am Satendra 28 year old. before one month ago my hemoglobin level is low as per hematology report. then I have used Dexorenge syrup. then hemoglobin level is now normal. I want to know that, Will there be any side effects on prolonged use of this syrup. pls suggest the same.

doctor1 MD

Dear Sir ,iam having a positive igm test of tb but a negative tb test as well as a negative igg test.iam suffering from tb ,.Also iam suffering from seronegative artheritis,though my test for ra r negative ad only c-reactive protine test and esr test r out of range .My age is 30 years , weight 67 kg ,height 5.4ft

doctor1 MD

For about a month and a half I have had a dull pain more like discomfort in the area just to the right of my belly button and down about an inch or two and at times feels as if it moves to my right along my beltline. I have had a blood test and Ct scan of my abdominal area all coming back normal. Pain is generally when I am sitting. Standing and moving I have almost zero discomfort.Do you have any ideas

doctor1 MD

I am having sinus pressure and I recently had pneumonia . I do use salt water rinse. Today I kept falling asleep. I got up and ate dinner but tonight I am again fighting to stay awake. I saw my Doctor yesterday, she did a blood test . Thank you, XXXX

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...

doctor1 MD

I have pain in my upper right hand side of my chest, feel sick after eating, and get really hungry, and thirsty. Could this indicate esophageal cancer or gallbladder problems?